# SDR QXEA9700672

- Difficulty date: October 19, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N820PH
- Make and model: Dhav DHC8102
- Aircraft serial: 63
- Engine: Pwa PW120A
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Nr 2
- Part time: 19,984 hours
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: A, E

## Discrepancy

AFTER LEVELING AT FL230, THE FLT CREW HEARD A LOUD THUNK AND FELT A SINGLE JOLT.  STRONG ODOR WAS IN THE CABIN.  THE NR 2 ENGINE WAS SHUTDOWN, AN EMERGENCY WAS DECLARED AND THE FLT RETURNED TO GEG WITHOUT FURTHER INCIDENT.  NR 2 PROP FEATHERED WHEN THE ALTERNATE FEATHER WAS IMPLOYED.  WHEN THE NR 2 ENGINE WAS SHUTDOWN THE ODOR IN THE CABIN DISAPATED.  UPON INSPECTION FOUND NR 2 CHIP ENGINE OIL TANK CHIP DETECTOR WAS COATED WITH PIECES OF METAL.  IT WAS DETERMINED THAT THE ODOR IN THE CABIN WAS TURBINE OIL.  TEARDOWN ANALYSIS OF ENGINE SHOWED NR 4 BEARING WAS LOOSE IN ITS HOUSING.
